MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKB00
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's right eye because of opacification on the lens.The patient could not see clearly, and their vision was blurry.The lens was cut in 3 pieces to leave central zone with opacity intact.Another johnson and johnson lens with the same model and diopter implanted as a replacement.It was confirmed that the problem was not a pre-existing issue, it was not posterior capsular opacification (pco), and no yttrium-aluminum-garnet (yag) was performed.The patient is doing fine post explant and no injury was reported, and the patient outcome was good.No other information was provided.
 
Additional Manufacturer Narrative
Date of event: the exact date of event is unknown, not provided, but it was stated that the symptoms started immediately after implantation on (b)(6) 2022.Device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Attempts were made to obtain the missing information; however, the information has not been provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information/corrected data: additional information received from the doctor indicated that the date of explant was (b)(6) 2022 and not (b)(6) 2022 that initially reported and captured in the initial mdr report; therefore, the information has been corrected in this supplemental mdr report and the following field was updated accordingly: section d6b: if explanted, give date: (b)(6) 2022.Section d9: device available for evaluation: yes, section d9: returned to manufacturer on: nov 7, 2022, section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received for evaluation.Visual inspection under magnification was performed and the lens was observed to be cut into 3 pieces with scratches on the optic body.The lens was cleaned and further inspected under magnification and a cloudy substance that could not be cleaned was identified on the lens.However, based on the haze test results, there were no issues that could be related to inclusions during the manufacturing process.The complaint issue ¿inclusions¿ was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15705289
Report Number3012236936-2022-02721
Device Sequence Number14716851
Product Code MFK
UDI-Device Identifier05050474560079
UDI-Public(01)05050474560079(17)251221
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2025
Device Model NumberZKB00
Device Catalogue NumberZKB00U0195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE. LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight70 KG
Patient RaceWhite